Facebook Pixel
EmpowHER Guest

is it normal to bleed a week after taking birth control?

By Anonymous August 31, 2009 - 9:31am
Rate This

Add a Comment1 Comments

Hi, Anon, and welcome to EmpowHer.
Are you just starting a birth control pill for the first time? What kind are you taking (brand name)?

Breakthrough bleeding or spotting is possible on birth control pills, yes, especially when your body is getting used to something new. Birth control pills contain hormones, and the way they interact with your own body's hormones can cause that bleeding. Are you having spotting? Or is it more like a period?

It sounds to me that checking with the doctor who prescribed them is a good idea. Often you can just call the doctor's nurse or physician's assistant and ask them a question without making an appointment. They may want you to continue on your prescription and see if it is different next month, or they may want you to change prescriptions.

Does that help a little? Or is there a more specific question I could answer for you?

September 1, 2009 - 9:15am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!